Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 61, NWS Green Bay, WI

August 29, 2013Langlade County, Lincoln County, Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 29, 2013, 8:49 PM CDT for Langlade County, Lincoln County, Oneida County, Wisconsin. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2013, 8:49 PM CDT (01:49 UTC)
Expired
Aug 29, 2013, 9:45 PM CDT
In force
56 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Langlade County, WI, Lincoln County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 168 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 9:20 PM CDTTSTM WND DMGTripoli, WITREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 8:20 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WUUS53 KGRB 300149
SVRGRB
WIC067-069-085-300245-
/O.NEW.KGRB.SV.W.0061.130830T0149Z-130830T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CDT THU AUG 29 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 945 PM CDT

* AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF WILLOW RESERVOIR TO 11 MILES WEST
  OF CHELSEA...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODBORO AND TOMAHAWK AROUND 915 PM CDT.
  NEW WOOD WILDLIFE AREA AROUND 925 PM CDT.
  COUNCIL GROUNDS STATE PARK AND MERRILL AROUND 945 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HARSHAW...SPIRIT FALLS...
HEAFFORD JUNCTION...BRADLEY...JEFFRIS...IRMA...BILL CROSS RAPIDS
WILDLIFE AREA...OTIS...DUDLEY AND BLOOMVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4568 9004 4568 8907 4516 8949 4517 9005
TIME...MOT...LOC 0149Z 298DEG 24KT 4561 8979 4528 9050

HAIL...<.75IN
WIND...60MPH

$$

ECKBERG
4 follow-up statements
289 
WWUS53 KGRB 300202
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CDT THU AUG 29 2013

WIC067-069-085-300245-
/O.CON.KGRB.SV.W.0061.000000T0000Z-130830T0245Z/
LANGLADE WI-LINCOLN WI-ONEIDA WI-
902 PM CDT THU AUG 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ONEIDA...LINCOLN AND NORTHWESTERN LANGLADE COUNTIES UNTIL 945 PM
CDT...

AT 858 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF WOODBORO TO WESTBORO...AND MOVING
SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODBORO AROUND 915 PM CDT.
  TOMAHAWK AROUND 920 PM CDT.
  NEW WOOD WILDLIFE AREA AROUND 935 PM CDT.
  PARRISH AROUND 945 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HEAFFORD JUNCTION...BRADLEY...
JEFFRIS...IRMA...BILL CROSS RAPIDS WILDLIFE AREA...ENTERPRISE...OTIS
AND DUDLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4567 9003 4567 8909 4516 8949 4517 9005
TIME...MOT...LOC 0201Z 298DEG 21KT 4562 8963 4532 9036

HAIL...1.00IN
WIND...60MPH

$$

ECKBERG
115 
WWUS53 KGRB 300219
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT THU AUG 29 2013

WIC067-069-085-300245-
/O.CON.KGRB.SV.W.0061.000000T0000Z-130830T0245Z/
LANGLADE WI-LINCOLN WI-ONEIDA WI-
919 PM CDT THU AUG 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ONEIDA...LINCOLN AND NORTHWESTERN LANGLADE COUNTIES UNTIL 945 PM
CDT...

AT 916 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RHINELANDER TO 5 MILES SOUTH OF RIB LAKE...AND MOVING
SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW WOOD WILDLIFE AREA AROUND 925 PM CDT.
  PARRISH AND COUNCIL GROUNDS STATE PARK AROUND 945 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE JEFFRIS...IRMA...ENTERPRISE...
BILL CROSS RAPIDS WILDLIFE AREA...OTIS...DUDLEY...BLOOMVILLE AND
GLEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4560 9003 4566 8911 4516 8949 4517 9005
TIME...MOT...LOC 0219Z 298DEG 21KT 4560 8940 4523 9019

HAIL...1.00IN
WIND...60MPH

$$

ECKBERG
883 
WWUS53 KGRB 300229
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CDT THU AUG 29 2013

WIC067-069-085-300245-
/O.CON.KGRB.SV.W.0061.000000T0000Z-130830T0245Z/
LANGLADE WI-LINCOLN WI-ONEIDA WI-
929 PM CDT THU AUG 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ONEIDA...LINCOLN AND NORTHWESTERN LANGLADE COUNTIES UNTIL 945 PM
CDT...

AT 926 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF RHINELANDER TO 11 MILES SOUTHWEST
OF NEW WOOD WILDLIFE AREA...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PARRISH AROUND 935 PM CDT.
  COUNCIL GROUNDS STATE PARK AND MERRILL AROUND 945 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE OTIS...BLOOMVILLE...GLEASON...
DUDLEY AND DOERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4556 9003 4561 8924 4516 8949 4517 9005
TIME...MOT...LOC 0229Z 300DEG 25KT 4553 8927 4516 9006

HAIL...0.75IN
WIND...60MPH

$$

ECKBERG
671 
WWUS53 KGRB 300239
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 PM CDT THU AUG 29 2013

WIC067-085-300248-
/O.CAN.KGRB.SV.W.0061.000000T0000Z-130830T0245Z/
LANGLADE WI-ONEIDA WI-
939 PM CDT THU AUG 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ONEIDA AND
NORTHWESTERN LANGLADE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING MOVED INTO LINCOLN
COUNTY. SHOWERS AND STORMS WILL CONTINUE ACROSS ONEIDA COUNTY 
THROUGH 1015 PM. SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY
WINDS AND TORRENTIAL RAINS. 

LAT...LON 4551 8985 4550 8942 4545 8942 4516 8949
      4517 9005
TIME...MOT...LOC 0238Z 300DEG 25KT 4550 8919 4514 9001

$$

WIC069-300245-
/O.CON.KGRB.SV.W.0061.000000T0000Z-130830T0245Z/
LINCOLN WI-
939 PM CDT THU AUG 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LINCOLN COUNTY UNTIL 945 PM CDT...

AT 935 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF PARRISH TO 12 MILES SOUTH OF 
NEW WOOD WILDLIFE AREA...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COUNCIL GROUNDS STATE PARK AND MERRILL AROUND 945 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BLOOMVILLE...GLEASON AND
DUDLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4551 8985 4550 8942 4545 8942 4516 8949
      4517 9005
TIME...MOT...LOC 0238Z 300DEG 25KT 4550 8919 4514 9001

HAIL...0.75IN
WIND...60MPH

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:17 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 29, 6:17 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT THU AUG 29 2013

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SYNOPSIS...
ISSUED AT 230 PM CDT THU AUG 29 2013

WARM AND HUMID EARLY...THEN DRIER WITH TEMPERATURES RETURNING
CLOSER TO NORMAL NEXT WEEK.

DOMINANT UPR ANTICYCLONE OVER THE MID-MISSISSIPPI VALLEY WL EDGE
BACK WWD TO THE SRN ROCKIES DURING THE NEXT FEW DAYS...TO A
LOCATION WHICH HAS BEEN IT/S HOME MOST OF THE SUMMER. THAT WL
ALLOW SHRTWVS TOPPING THE RIDGE TO TURN SEWD ACRS THE GREAT LAKES
RGN...AND CARVE OUT A NERN CONUS UPR TROF.

THE WARM/VERY HUMID CONDITIONS OVER THE AREA NOW WL GIVE WAY TO
COOLER AND DRIER WX AS THE ERN TROF BECOMES ESTABLISHED...THOUGH
READINGS PROBABLY WON/T FALL BACK MUCH LOWER THAN SEASONAL NORMALS.
PCPN AMNTS WL PROBABLY END UP AOA NORMAL...PRIMARILY DUE TO WHAT
FALLS DURING THE FIRST HALF OF THE PERIOD.
&&

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 230 PM CDT THU AUG 29 2013

MAIN CONCERN FOR TONIGHT AND FRIDAY WILL BE THE CHANCES FOR
THUNDERSTORMS...THE SEVERE POTENTIAL AND THE POTENTIAL FOR
LOCALLY HEAVY RAIN. FIRST COMPLEX OF STORMS MOVED ACROSS NORTHERN
MINNESOTA LATE THIS MORNING AND EARLY THIS AFTERNOON. STRONGER STORMS
RE FIRED ON THE SOUTHERN EDGE OF THIS CLUSTER AND WAS HEADING
TOWARDS VILAS COUNTY. WILL NEED TO MONITOR THIS STORM OVER THE
NEXT HOUR OR TWO AS IT REACHES THE COUNTY. MORE STORMS ARE EXPECTED
TO FIRE LATER THIS AFTERNOON AND THIS EVENING...THEN WORK INTO
NORTH-CENTRAL AND NORTHEAST WISCONSIN LATER THIS EVENING INTO THE
OVERNIGHT. THERE IS STILL A SLIGHT RISK OF SEVERE THUNDERSTORMS
NORTHWEST OF A MARSHFIELD TO FLORENCE LINE.

MANY QUESTIONS LINGER ON WHAT WILL HAPPEN TOMORROW AS COLD FRONT
MOVES THROUGH THE REGION. THE WRF MOVES THE FRONT THROUGH FAIRLY
QUIET WHILE GFS REFIRES CONVECTION AGAIN AROUND 18Z. SEEN CASES
GO BOTH WAYS...THUS CONTINUED MID RANGE CHANCE POPS FOR NOW.
HIGHS WILL VARY FROM THE 70S NORTH TO THE LOWER 90S SOUTH.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 230 PM CDT THU AUG 29 2013

THERE IS PRETTY GOOD AGREEMENT AMONG THE MODELS THAT THE HUMID
CONDITIONS WL GET TEMPORARILY SHOVED S AND W OF THE AREA FRI
NGT/SAT. ADJUSTED TEMPS ACCORDINGLY. CURRENT MOS GUIDANCE
SUGGESTS TEMPS COULD BE EVEN COOLER FRI NGT AND SAT NGT...BUT
ALREADY MADE A PRETTY SIG CHG FM PREV FCST...AND MODELS OVER-DID
THE DRYING BEHIND THE LAST FRONT. SO OPTED TO TEMPER THE CHANGES A
BIT FOR NOW. LATER SHIFTS CAN LOWER TEMPS/DWPTS A LITTLE MORE IF
THE CURRENT TRENDS CONTINUE.

THE OTHER MAIN FCST ISSUE IS PCPN CHCS WITH THE COLD FRONT/SECOND
SIG SHRTWV FCST TO DIG ACRS THE AREA SUN. THE TIMING OF THE SYSTEM
IS DELAYED A LITTLE FM WHAT MODELS INDICATED YDA. THAT WL BRING
THE FRONT THROUGH AT A MORE FAVORABLE TIME OF DAY FOR
CONVECTION...THOUGH PERHAPS STILL A LITTLE EARLIER THAN IDEAL.
DYNAMICS WITH THE SYSTEM WL BE STG. BUT IF SIG MOISTURE GETS
DISPLACED OUT OF THE AREA FRI NGT/SAT AS NOW SEEMS POSSIBLE...IT
IS POSSIBLE IT MIGHT NOW BE ABLE TO FULLY RETURN BEFORE THE COLD
FRONT ARRIVES SUN. THAT WOULD HAVE AN IMPACT ON THE SVR POTENTIAL.
AT THIS POINT...OPTED TO DELAY THE RETURN OF POPS SAT NGT. RAISED
POPS SOME ON SUN...MAIN DUE TO THE STG UPR DYNAMCIS THAT WL
ACCOMPANY THE FRONT...THOUGH DID NOT GO BEYOND CHC CATEGORY AT
THIS POINT.

THOUGH STAYING CLOSER TO NORMAL...TEMPS NEXT WK WL PROBABLY
UNDERGO SOME DAY TO DAY VARIABILITY AS SHRTWVS/FRONTAL SYSTEMS
DROP SEWD ACRS THE AREA. WARM AIR WL BRIEFLY RETURN AHEAD OF EACH
FRONT WITH COOLER READINGS THEN FOLLOWING THE FROPA. BUT THE NWLY
UPR FLOW WL SUPPRESS THE HIGH HUMIDITIES WELL TO OUR S...SO
MOISTURE FOR PCPN WITH EACH FROPA WL BE QUITE LIMITED.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 617 PM CDT THU AUG 29 2013

NUMEROUS SHOWERS AND STORMS WITH MVFR CIGS AND VSBYS
WILL CONTINUE TO MOVE OVER MUCH OF NORTHERN WISCONSIN
TONIGHT. SOUTH OF A AUW TO GRB LINE...MAINLY VFR CONDITIONS THIS
EVENING BEFORE ISOLATED SHOWERS AND STORMS WITH MVFR CIGS SPREAD
OVER CENTRAL WISCONSIN OVERNIGHT. SCATTERED SHOWERS AND STORMS
EXPECTED TO CONTINUE OVER AT LEAST CENTRAL AND EAST CENTRAL
WISCONSIN ON FRIDAY UNTIL A FRONTAL BOUNDARY DROPS SOUTH OF THE
REGION. PATCHY IFR VSBYS DUE TO FOG LATE TONIGHT INTO FRIDAY
MORNING ESPECIALLY ALONG TH LAKE MICHIGAN SHORELINE.
&&

.MARINE...
ISSUED AT 230 PM CDT THU AUG 29 2013

DENSE MARINE FOG WILL CONTINUE TO BE A CONCERN THROUGH FRIDAY AFTERNOON
UNTIL A COLD FRONT BRINGS IN SOMEWHAT COOLER AND DRIER AIR FRIDAY NIGHT.
THUNDERSTORMS WILL POSE A RISK AT TIMES LATER TONIGHT AND FRIDAY MORNING.
EXPECTED MORE STORMS TO FIRE ALONG A COLD FRONT SOUTH OF KEWAUNEE FRIDAY
AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....ECKBERG
LONG TERM......SKOWRONSKI
AVIATION.......TDH
MARINE.........ECKBERG
Hazardous weather outlook, Aug 29, 2:46 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT THU AUG 29 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
246 PM CDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND WEST OF
A MARSHFIELD TO FLORENCE LINE LATE THIS AFTERNOON AND TONIGHT.
DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH LARGE HAIL
CANNOT BE RULED OUT. A RISK FOR FLOODING COULD ALSO OCCUR GIVEN
THE EXPECTED HEAVY RAIN DUE TO HIGH RAINFALL RATES...AND IF STORMS
REPEATEDLY DEVELOP AND THEN TRACK ACROSS THE SAME AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS COULD LINGER INTO FRIDAY AS A COLD FRONT MOVES
THROUGH THE STATE. HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS.

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE LATE SATURDAY NIGHT
INTO SUNDAY. THE OVERALL WEATHER PATTERN WOULD LIKELY SUPPORT
SEVERE STORMS...THOUGH WHETHER OR NOT THE STORMS BECOME SEVERE
WILL DEPEND ON THE SMALL SCALE DETAILS OF THE WEATHER PATTERN
WHICH ARE DIFFICULT TO FORECAST THIS FAR IN ADVANCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

LMZ521-522-541>543-302000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
246 PM CDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG REMAIN POSSIBLE OVER THE COASTAL WATERS OF
LAKE MICHIGAN TONIGHT. THUNDERSTORMS MAY ALSO POSE A RISK FOR
MARINERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

AREAS OF DENSE FOG ARE POSSIBLE THROUGH FRIDAY. THUNDERSTORMS
ARE POSSIBLE FRIDAY AND AGAIN SUNDAY.

GUSTY NORTH WINDS ARE EXPECTED SUNDAY NIGHT INTO MONDAY NIGHT...
IN THE WAKE OF A STRONG COLD FRONT CROSSING THE REGION. THE WINDS
AND RESULTING WAVES ARE LIKELY TO REACH LEVELS HAZARDOUS TO SMALL
CRAFT.

ECKBERG/SKOWRONSKI

In the hours before

Special weather statement, Aug 29, 4:27 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
427 PM CDT THU AUG 29 2013

WIZ005-010>012-018-019-292230-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
427 PM CDT THU AUG 29 2013

...STRONG THUNDERSTORMS MOVING ACROSS FAR NORTH CENTRAL WISCONSIN...

AT 425 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM BOULDER JUNCTION TO LAC DU FLAMBEAU IN VILAS COUNTY...
TO NEAR PHILLIPS IN PRICE COUNTY. THE LINE OF THUNDERSTORMS WAS
MOVING TO THE SOUTHEAST AROUND 30 MPH. THE LINE OF STRONG THUNDERSTORMS
WILL MOVE ACROSS EASTERN VILAS AND THE NORTHWEST HALF OF VILAS COUNTY
THROUGH 515 PM...AND THEN INTO SOUTHEAST ONEIDA...FOREST AND FLORENCE
BETWEEN 515 PM AND 615 PM. THE STRONGER STORMS WILL PRODUCE WIND GUSTS
UP TO 40 MPH...AND TORRENTIAL RAINS. THE TORRENTIAL RAINS WILL CAUSE
SOME URBAN STREET FLOODING AND PONDING OF WATER ON AREA HIGHWAYS.

ECKBERG
Special weather statement, Aug 29, 5:03 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
503 PM CDT THU AUG 29 2013

WIZ005-010-011-018-019-292245-
FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS-
503 PM CDT THU AUG 29 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 456 PM CDT...ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF
RHINELANDER TO 24 MILES WEST OF RHINELANDER...MOVING SOUTHEAST AT
30 MPH.

PEA SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WOODBORO AND RHINELANDER BY 510 PM CDT...
  TOMAHAWK BY 515 PM CDT...
  PARRISH BY 535 PM CDT...

TORRENTIAL RAINS WILL PRODUCE MINOR STREET FLOODING IN WOODBORO
AND RHINELANDER.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

ECKBERG
Local storm report, Aug 29, 5:24 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
524 PM CDT THU AUG 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HEAVY RAIN       LAC DU FLAMBEAU         45.96N 89.88W
08/29/2013  M1.50 INCH       VILAS              WI   PUBLIC

            COURTESY OF WJFW

&&

TH
Special weather statement, Aug 29, 5:43 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT THU AUG 29 2013

WIZ010-011-018-019-292345-
FOREST-LANGLADE-LINCOLN-ONEIDA-
543 PM CDT THU AUG 29 2013

...SPECIAL WEATHER STATEMENT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS SOUTHERN ONEIDA COUNTY...MOVING
SOUTHEAST AT 25 MPH.

PEA TO MARBLE SIZE HAIL...WINDS TO 35 MPH...LIGHTNING...AND BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LENNOX...             JEFFRIS...            ELCHO...
  POST LAKE...          NASHVILLE...          SUMMIT LAKE...
  MOLE LAKE...          CRANDON...            KOEPENICK...
  PEARSON...            PARRISH...            DUDLEY...
  PICKEREL...           GLEASON...            BLOOMVILLE...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MG
Special weather statement, Aug 29, 6:38 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 PM CDT THU AUG 29 2013

WIZ011-019>021-300030-
FOREST-LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-
638 PM CDT THU AUG 29 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST
OF ANTIGO TO 8 MILES NORTH OF ANTIGO TO 9 MILES NORTHWEST OF
ANTIGO...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  FREEMAN...            NEVA...               DEERBROOK...
  LILY...               ANTIGO...             BRYANT...
  HOLLISTER...          POLAR...
  BOOT LAKE CAMPGROUND...                     WHITE LAKE...
  LANGLADE...           ELTON...              UPPER BASS LAKE...
  BOULDER LAKE CAMPGROUND...                  MOUNTAIN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MG
Special weather statement, Aug 29, 6:48 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
648 PM CDT THU AUG 29 2013

WIZ005-010-300030-
ONEIDA-VILAS-
648 PM CDT THU AUG 29 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN PRICE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

PENNY SIZE HAIL...WINDS GUSTS OF 40 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SQUIRREL LAKE...      LAC DU FLAMBEAU...    TROUT LAKE...
  WOODRUFF...           MINOCQUA...           HAZELHURST...
  ARBOR VITAE...        SAYNER...             LAKE TOMAHAWK...
  MC NAUGHTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:54 PM CDTAreal Flood AdvisoryGRBLincoln, Oneida6 hr
Aug 29, 9:44 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon46 min
Aug 29, 10:05 PM CDTTornado WarningGRBLanglade, Lincoln, Marathon40 min
Aug 29, 10:20 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Shawano55 min
Aug 30, 12:02 AM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Shawano43 min
Aug 30, 12:06 AM CDTSpecial Marine WarningGRB84 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.